Will these symptoms ever go away? (chronic illness and protracted psych drug withdrawal syndrome)

A question asked: (Withdrawing from psychiatric drugs) caused chronic fatigue, muscle pain, burning skin and brain fog. I NEVER had any of these symptoms prior to meds or during meds. I guess the thing I worry about is if your body can truly heal from these symptoms. Can they go away on their own? Can they go away with time?

my answer:

We need to learn to listen to and cooperate with our nervous systems…and heal…in the way that they dictate. This will be different for everyone and therein lies the challenge. …

Healing is a shocking process: protracted psych drug withdrawal syndrome (iatrogenic brain injury)

Update: September 2016 — I felt like revisiting this post from a while back. As I re-enter my body the shock continues. The good part is I am finally able to feel and deeply process that shock. It’s taken over 6 years of being drug free to get to this point, but I am here. Entering the body in a big way. Being reborn, quite literally. (re-entering the body is part of healing from the extreme trauma that is the nervous system/brain injury from psychiatric drug iatrogenesis) I am grateful for everything now as I become more and more aware of what is happening. I’ve healed a great deal more since the writing of this post. I share it for those who are in various stages of this healing process. (basically the fight or flight response that has been in high gear for over a decade is remitting. I’m left with this body, shocked) it’s somehow as beautiful as it is difficult)

Oliver Sacks, the autonomic nervous system, and psychiatric drug withdrawal syndrome

My husband, Paul Woodward, who has published quite a few essays on this blog, sometimes sends emails to me about his thoughts on my (and therefore, often, our) circumstance. Sometimes he’s incredibly helpful and insightful both. I’m sharing what he wrote to me yesterday. The below is most of the body of an email. I’ve edited out a couple of sentences that were directed to me more personally at the beginning and the end. Most of it is just as it was written. As way of introduction to those who perhaps are not familiar with this blog, the autonomic nervous system injury that Paul is referring to in myself is the one incurred by psychiatric drugs and their withdrawal. It is essentially a sort of chemical and pharmaceutical and, therefore, iatrogenic brain injury. It’s often referred to as psychiatric drug withdrawal syndrome and in some people can be a severe and debilitating condition. … [click on title to read and view more]

What’s it like to have severe psych drug withdrawal syndrome? (or CFS/ME) updated

I’m sharing a link to a booklet that describes what CFS/ME is like to live with, because it is also what psychiatric drug withdrawal syndrome is like for many people…EXACTLY. My life is still like this…still very very restrictive…but it’s far better than it was…because I can get out of bed now and make it out of the house on occasion…I’ve compared ME and CFS to psych drug withdrawal many times…not that it helps most people understand the severity, but it does help some… … [click on title for the rest of the post]

Calming yoga class for the central nervous system (good for those of us with psych drug withdrawal syndrome too)

Millions of us in our modern world suffer because we are constantly pushed and hurried. Rushing causes tension and stress. We are over-exposed over-saturated with incoming information 24/7. Any information that comes to you causes your sympathetic nervous system (the fight, flight or freeze) to act or react. When you are exposed to stressors it is up to your parasympathetic nervous system to bring you back down. … [click on title to read and view more]

To those still in the depth of the dark night of protracted psych drug withdrawal syndrome (or other chronic illness illness)

A long time friend/reader who is still in the worst ugly phase of protracted withdrawal sent me a note the other day. In it he was talking about how he could not come to terms with everything he’d lost. He cannot stop grieving. He feels cheated. He had been an athlete and competent parent and a successful professional in his field. He was prescribed a benzodiazepine for a first time incident with acute anxiety (had no history of prior psychiatric issues or treatment). He took said benzo for only 2 months and he was one of the not unheard of number of folks who react as if they’ve been on meds for decades, like me, when he discontinued it. He’s been ill for 5 years now and is unable to work, parent in a meaningful way or exercise. I understand his sense of loss. It is nothing short of completely devastating. I still struggle with not being able to do many things people generally take for granted as well. I still am learning what I shared with him. … [click on title for the rest of the post]

Introduction to psychiatric drug withdrawal syndrome

When you reduce or quit a psychiatric drug, you may experience withdrawal symptoms.

Withdrawal symptoms are due to an absence of a medication at a level to which your body has become accustomed. They are an adverse effect of psychiatric drug use. When the level of the drug is reduced, your body notices it and tries to compensate, creating withdrawal symptoms. Withdrawing faster will increase withdrawal symptoms….